Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 24, 2007, 7:03 PM CDT for Knox County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 7:03 PM CDT (00:03 UTC)
- Expired
- Apr 24, 2007, 7:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 250003
SVRIND
INC083-250030-
/O.NEW.KIND.SV.W.0022.070425T0003Z-070425T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
703 PM CDT TUE APR 24 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN SOUTHWEST INDIANA...
* UNTIL 730 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF MONROE CITY...OR ABOUT 10
MILES SOUTH OF VINCENNES...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONROE CITY BY 710 PM CDT...
WHEATLAND BY 720 PM CDT...
BRUCEVILLE BY 725 PM CDT...
BICKNELL BY 730 PM CDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3858 8757 3853 8744 3855 8726 3876 8727
3890 8711 3891 8730
$$
PUMA2 follow-up statements
000
WWUS53 KIND 250018
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
818 PM EDT TUE APR 24 2007
INC083-250030-
/O.CON.KIND.SV.W.0022.000000T0000Z-070425T0030Z/
KNOX-
718 PM CDT TUE APR 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN KNOX COUNTY...
AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MONROE CITY...OR ABOUT 9 MILES EAST OF
VINCENNES...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BICKNELL BY 730 PM CDT...
LAT...LON 3864 8747 3859 8742 3859 8729 3876 8727
3890 8711 3891 8730
$$
PUMA000
WWUS53 KIND 250028
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EDT TUE APR 24 2007
INC083-250038-
/O.EXP.KIND.SV.W.0022.000000T0000Z-070425T0030Z/
KNOX-
728 PM CDT TUE APR 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY
EXPIRES AT 730 PM CDT...
THE STORM HAS DECREASED IN STRENGTH AND EXITED THE AREA. THUS THE
WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3864 8747 3859 8742 3859 8729 3876 8727
3890 8711 3891 8730
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:30 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 24, 6:30 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT TUE APR 24 2007 .AVIATION...DISCUSSION FOR 0Z TAFS. EXPECT CURRENT TSRA IN SE IL TO WEAKEN WHEN IT CROSSES FNT AS MOISTURES DROPS QUITE A BIT N OF THE FNT. EVEN SO TSRA MAY STILL BE INTACT AS THEY REACH KBMG AND KHUF SO WL INCLUDE WITH A TEMPO GROUP. WARM FNT WL MV N A BIT INTO C INDIANA AND THEN STALL OUT. IN MDLS FNT STALLS NR INTERSTATE 70 AROUND 12Z. THIS FRONT WL SERVE AS A FOCUS FOR CONVECTION TNT AND TOMORROW WITH PLENTY OF ISENTROPIC LIFT AND MOISTURE AVAILABLE. EXPECT CIGS TO DROP TO IFR IN THE 9-11Z TIMEFRAME AND STAY THERE AT MOST OF THE SITES THRU 0Z. THE EXCEPTION IS KLAF WHICH MAY JUMP TO MVFR AFTER 18Z AS IT IS S OF THE WARM FNT. ALSO INCLUDED LIFR FOR A FEW HOURS AT ALL SITES BUT KBMG BASED ON LOCATION OF FNT. MDLS SHOW ELEVATED INSTABILITY ALONG AND N OF THE FNT BY 6Z AND THRU THE PD AND SFC INSTABILITY S OF THE FNT SO THUNDER IS POSSIBLE WITH THE RAIN AND INCLUDED VCTS FROM THEN ON. && .PREV DISCUSSION... FORECAST FOCUS CONTINUES TO BE ON RAIN EVENTS THROUGH THE WEEK. AT 18Z FRONT REMAINED ACROSS FAR SOUTHERN IN. SKIES WERE MOSTLY SUNNY ACROSS THE FORECAST AREA /FA/. RAIN REMAINED WELL SOUTH OF THE FA. MODELS IN DECENT AGREEMENT THROUGH THE EARLY PART OF THE FORECAST THEN DIFFER ON STRENGTH/PLACEMENT OF THE SFC LOW BY THU. GFS APPEARS TO BE A BIT STRONG...BUT ITS PLACEMENT IS SIMILAR TO THE ECMWF/UKMET. THUS WILL GO WITH A BLEND OF THE MODELS BUT LEAN TOWARD THE GFS TOWARD THU. FRONT WILL LIFT NORTH INTO THE FA TONIGHT AS A WARM FRONT. ISENTROPIC LIFT STRENGTHENS OVERNIGHT AS 850 FLOW INCREASES OVER THE SFC FRONT. EXPECT RAIN TO DEVELOP FROM SOUTH TO NORTH WITH BEST CHANCES OF RAIN AFTER MIDNIGHT. STRONG FRONTOGENESIS DEVELOPS ACROSS NRN IN OVERNIGHT SO HEAVY RAIN THREAT POSSIBILITY CONTINUES ACROSS THE NRN FA. WILL GO CATEGORIAL POPS ALL AREAS AND CONTINUE TO MENTION HEAVY RAIN IN THE NRN FA. SOME INSTABILITY ALOFT SO THUNDER WILL ALSO BE POSSIBLE. WITH MODEL AGREEMENT IN EARLY PART OF PERIOD WENT WITH A BLEND FOR LOW TEMPREATURES WHILE TRENDING SLIGHTLY WARMER WITH CLOUDS AND PRECIPITATION MOVING IN OVERNIGHT. FRONT WILL REMAIN ACROSS THE FA ON WED. CONTINUED FRONTOGENESIS AND ISENTROPIC LIFT INTO EARLY AFTERNOON LEADS TO CATEGORIAL POPS ONCE AGAIN. DURING THE AFTN LIFT WEAKENS SO PRECIP MAY BECOME LESS WIDESPREAD. WILL WORD FORECAST WITH OCCASIONAL WORDING TO HINT AT POSSIBLE DRY PERIODS. BUST POTENTIAL STILL STRONG FOR HIGH TEMPS AS MODELS CONTINUE TO SHOW STRONG TEMP GRADIENT ACROSS THE FA. VARIED TEMPERATURES ACROSS THE FA TO ACCOUNT FOR FRONT WITH UPPER 50S NORTH OF THE FRONT AND UP TO AROUND 70 DEGREES SOUTH OF THE FRONT. FRONT FINALLY LIFTS NORTH WED NIGHT INTO THU PUTTING FA INTO WARM SECTOR. RAIN STILL A GOOD BET WITH PLENTIFUL MOISTURE AND SOME LIFT. WILL CONTINUE WITH LIKELY POPS. THU AFTN AND EVE LOOK TO BE WHEN THE HIGHEST PROBABILITY EXISTS FOR ANY SEVERE WEATHER. DUE TO UNCERTAINTIES CANNOT PIN DOWN TIMING...BUT IF THE LATER TIMING IS RIGHT THREAT WILL NOT BE AS HIGH DUE TO DECREASED INSTABILITY. WILL CONTINUE TO HIGHLIGHT IN HWO. WITH CLOUD COVER FIRMLY IN PLACE WEDNESDAY NIGHT...TEMPERATURES WILL NOT DROP OFF SIGNIFICANTLY AND WENT CLOSER TO WARMER GUIDANCE NUMBERS. TEMPERATURES WILL INCREASE INTO THE 70S ON THURSDAY WITH THE FA IN THE WARM SECTOR AND WITH SOUTHERLY WINDS IN PLACE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CP PUBLIC...CS/AB
Hazardous weather outlook, Apr 24, 4:40 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EDT TUE APR 24 2007 INZ021-028>031-035>042-046>049-056-057-250945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION- HANCOCK-HENRY-SHELBY-RUSH- 540 AM EDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD TONIGHT. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER LOCALLY HEAVY RAINS IN EXCESS OF ONE INCH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN LIKELY WEDNESDAY AND THURSDAY. AT THIS TIME...IT APPEARS THAT ANY RISK FOR SEVERE WEATHER WILL REMAIN SOUTH OF INTERSTATE 70 ON WEDNESDAY. BY THURSDAY...IT APPEARS POSSIBLE THAT THE RISK FOR SEVERE WEATHER WILL INCLUDE ALL OF CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...HOWEVER ACTIVATION MAY BECOME NECESSARY THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>045-051>055-060>065-067>072-250945- VERMILLION-PARKE-PUTNAM-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 540 AM EDT TUE APR 24 2007 /440 AM CDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...SOUTH OF A SULLIVAN TO SEYMOUR LINE. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING INTO TONIGHT. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS MAINLY THROUGH MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WARM FRONT WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA THROUGH THURSDAY. THIS FRONT WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WEDNESDAY AND THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND AGAIN THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:15 PM CDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.